Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 15, 2021, 11:45 PM EDT for Floyd County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2021, 11:45 PM EDT (03:45 UTC)
- Expired
- Mar 16, 2021, 12:15 AM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 40
County Floyd County, GA
The radar
The Atlanta radar (KFFC), 105 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 293 m²/s²
- 0-3 km storm-relative helicity
- 522 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
047
WWUS82 KFFC 160345
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1145 PM EDT Mon Mar 15 2021
GAZ019-020-030-160415-
Polk GA-Bartow GA-Floyd GA-
1145 PM EDT Mon Mar 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN POLK...SOUTHWESTERN
BARTOW AND SOUTHERN FLOYD COUNTIES UNTIL 1215 AM EDT...
At 1144 PM EDT...a strong thunderstorm was over Cave Spring, or near
Forney...moving east at 45 mph.
HAZARD...Winds up to 40 mph and up to penny sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Rome, Cedartown, Aragon, Cave Spring, Taylorsville, Seney and
Lindale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3428 8501 3406 8495 3403 8541 3417 8544
TIME...MOT...LOC 0344Z 259DEG 40KT 3409 8534
HAIL...0.75IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 15, 7:50 PM EDT, 3 hours 55 minutes earlier.
Area forecast discussion, Mar 15, 7:50 PM EDT, 3 hours 55 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 750 PM EDT Mon Mar 15 2021 .PREV DISCUSSION... /Issued 343 PM EDT Mon Mar 15 2021/ SHORT TERM /Tonight through Tuesday Night/... The Ides of March are upon us -- as is an active pattern throughout this week. The upper level ridge continues to move eastward away from the forecast area and toward the Atlantic coast as the short term period begins. Deep moisture is increasing over the area in the southwesterly flow behind the ridge axis. At the surface, an old frontal boundary remains stalled across central Georgia as a cold front moves into the Mississippi River Valley. Meanwhile, as high pressure over the Great Lakes Region continues to move east, a wedge will build down the spine of the Appalachians and into the northeastern portion of the forecast area. This wedge will remain entrenched over northeast Georgia into the evening Tuesday. The approaching weakening cold front will become more zonally oriented before it reaches Georgia, stalling to the north and west of the forecast area. This will provide a focus for convection and keep the CWA within the warm sector through the majority of the period. Widespread showers will enter northwest Georgia this evening and slowly spread south and east during the overnight hours and throughout the day on Tuesday. Some marginal instability is present outside of the wedge and across central and west Georgia this afternoon, which will lead to a slight chance of thunderstorms in that area as precipitation moves into the area. Some enhanced low- level shear is also present in the vicinity of the stalled boundary. While severe thunderstorms are not expected this afternoon and evening, a couple of storms along the boundary could become strong and capable of producing gusty winds and locally heavy rain. Better coverage of thunderstorms is anticipated on Tuesday. As a result of continued advection of warm and moist air into the area, relatively higher instability values will spread east into the forecast area overnight and into Tuesday. A broad area of MUCAPE values of 500-1000 J/kg will be present generally along and south of the I-20 corridor during the afternoon and evening tomorrow. This area of elevated instability will be co-located with 0-1 km shear values of 20-25 kts and deep layer bulk shear values of 35-40 kts. As a result, a few thunderstorms are anticipated to be strong to severe and capable of producing damaging wind gusts, locally heavy rain, and frequent lightning. A brief tornado cannot be ruled out. Precipitation chances will diminish Tuesday night into Wednesday morning, allowing a brief lull before the next system approaches. Rainfall totals for this system remain fairly consistent with the previous forecast run, with QPF values of 1 to 2 inches across much of western Georgia and lower amounts elsewhere in our area. Heavy rain in isolated strong storms could lead to locally heavier amounts, which could lead to some instances of localized, nuisance flooding. Widespread flooding concerns are not currently expected during the short term period, but another round of heavy rain will be coming on Wednesday as another system impacts north and central Georgia. King LONG TERM /Wednesday through Monday/... Main concern in the long term period is timing, likelihood, coverage and intensity of severe convection Wed/Thurs. Heavy rainfall and possibility of minor flooding also a concern. At the start of the period, intense upper wave centered over OK moving slowly east. Noted just a little slowing of system compared with prev runs, but mainly still seeing GFS as the faster solution while EC, CMC and NAM are slower. Using slower timing, much of Wednesday and perhaps even Wednesday evening should be mostly dry with just scattered showers ahead of the main line of convection. Have used blend of model timing for now, but suspect GFS may slip to slower timing. 12Z EC also a hair faster than previous run fwiw. Finally, model blends once we get inside 48h projections will take advantage of hires guidance like HIRESW, HRRR synoptic runs and others. Should push out by Tuesday late afternoon unless further slowing occurs. Given strong, large-scale forcing and plenty of instability and vertical wind shear, confidence/likelihood of severe storms growing though best ingredients will be in place over AL rather than GA. Even if system slows further and moderate instability develops over the area Thurs, vertical wind shear not expected to be as favorable. Model sig tor values, which combine instability, vertical wind shear, CIN and LCL, are progged to be 3-6 over AL and 1-2 mainly over Wrn GA Wed evening and overnight and again 1-1.5 Thursday. Given strong deep shear (0-6km 60-70kts) and moderate low level shear (0-1km 30-40kts), good directional shear and instability (SBCAPE 1000- 1500 J/kg), mode of convection expected to be supercells with line segments, becoming more lines of cells or QLCS on Thurs as shear becomes more uni-directional. Total rainfall 1-3" likely for the event with one round Tues with warm front/warm advection then the other Wed-Thurs. Greatest amounts expected in NW GA Wed-Thurs and even with extended dry weather last two weeks, may see rain rates exceed FFG there. Will hold off on any kind of flood outlook or watch based on uncertainty on amounts and limited runoff potential with dry soils and increasing vegetation. Rest of long-term period appears dry and mild with seasonable temps. Only very small chances of rain expected far north on Fri and Sat. SNELSON && .AVIATION... 00Z Update... Precip has moved in across NW GA and is slowly moving SE. Should begin to see SHRA at the ATL/AHN area TAF sites by 06z and they will continue through the end of the TAF period. Precip will move into the CSG/MCN areas by Tue afternoon. Winds are expected to stay easterly through the period but wind speeds are expected to diminish some. Currently wind speeds are in the 08-12kt range with gust to 20kt. These gust should subside overnight with winds 10kt or less after 09z. Ceilings are VFR right now but they will fall into the MVFR range by 04z then IFR by 09z. Ceilings should stay IFR through the rest of the period. //ATL Confidence...00Z Update... Confidence medium to high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 45 54 50 68 / 80 80 60 80 Atlanta 51 59 54 71 / 80 90 60 80 Blairsville 42 58 47 64 / 80 70 30 80 Cartersville 48 60 51 71 / 90 80 40 90 Columbus 61 74 60 80 / 70 80 70 80 Gainesville 43 54 50 65 / 80 80 40 80 Macon 58 72 58 79 / 50 70 70 80 Rome 50 63 52 72 / 90 70 40 90 Peachtree City 55 64 55 74 / 80 90 70 80 Vidalia 59 80 62 82 / 20 50 50 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King LONG TERM....SNELSON AVIATION...01
Hazardous weather outlook, Mar 15, 10:47 PM EDT, 58 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1047 PM EDT Mon Mar 15 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-170300- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1047 PM EDT Mon Mar 15 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Isolated thunderstorms will be possible tonight. Some storms could be strong to severe with damaging winds, small hail, and frequent lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Thunderstorms will again be possible Tuesday into Tuesday night. A few storms could be severe, and a Marginal Risk for severe weather has been issued generally along and south of I-20. Additional showers and thunderstorms will be possible Wednesday and Thursday, with the potential for some storms to be strong to severe. Please continue to monitor the latest forecasts over the next few days on this potential mid-week severe threat for north and central Georgia. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. However, spotter activation may be needed Tuesday, Wednesday and Thursday.
In the hours before
Special weather statement, Mar 15, 11:45 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1145 PM EDT Mon Mar 15 2021
GAZ019-020-030-160415-
Polk GA-Bartow GA-Floyd GA-
1145 PM EDT Mon Mar 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN POLK...SOUTHWESTERN
BARTOW AND SOUTHERN FLOYD COUNTIES UNTIL 1215 AM EDT...
At 1144 PM EDT...a strong thunderstorm was over Cave Spring, or near
Forney...moving east at 45 mph.
HAZARD...Winds up to 40 mph and up to penny sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Rome, Cedartown, Aragon, Cave Spring, Taylorsville, Seney and
Lindale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3428 8501 3406 8495 3403 8541 3417 8544
TIME...MOT...LOC 0344Z 259DEG 40KT 3409 8534
HAIL...0.75IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 10:04 AM EDT | River Flood Warning | FFC | Dade | 3 days |
| Mar 16, 10:04 AM EDT | River Flood Warning | FFC | Chattooga | 68 hr |
| Mar 16, 10:04 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 40 hr |
| Mar 16, 6:42 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 33 min |
| Mar 16, 7:49 PM EDT | Special Weather Statement | FFC | Macon, Schley | 26 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.